Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 185, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 29, 2000, 5:09 PM CDT for Hardin County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2000, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 29, 2000, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Hardin County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 292210 SVRMEM TNC071-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 509 PM CDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 545 PM CDT * AT 505 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OLIVE HILL...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 545 PM CDT INCLUDE... OLIVE HILL... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...PUT YOUR CAR IN A GARAGE...MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. LA;T...LON 3529 8822 3511 8822 3510 8775 3532 8776
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SAT JUL 29 2000 BROAD TROUGH OF LOW PRESSURE FM E IL TO C TX. THE TROUGH SHOULD MOVE INTO N LA/C MS TNGT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE TROUGH AND MOVE EAST/NORTHEAST. COULD BE SEVERE IN N MS. SUN THROUGH MON...MAIN TRW ACTIVITY TO EDGE ON SOUTHEAST...LEAVING US MAINLY WITH THE GARDEN VARIETY AFTERNOON AND EVENING THUNDERSTORMS. H5 TROUGH TO BE OVER MIDSOUTH...SO EXPECT PLENTY OF CLDS OFF AND ON DURING THIS TIME. TUE THROUGH THU...THERE IS LITTLE CHANCE IN THE UPPER AIR PATTERN EXCEPT THE TROUGH RETROGRADES FURTHER SOUTHWEST. QUITE UNUSUAL FOR THIS TIME OF YEAR AND REAL INTERESTING. .MEM...NONE.
In the hours before
Special weather statement, Jul 29, 12:28 PM CDT, 4 hours 41 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-300200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1228 PM CDT SAT JUL 29 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL IN NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. THIS INCLUDES THE CITIES OF JONESBORO... DYERSBURG...MEMPHIS...JACKSON...CLARKSDALE AND TUPELO. A WEAK COLD FRONT STRETCHED FROM CENTRAL ILLINOIS TO FORT SMITH ARKANSAS THIS MORNING. THE FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH AND EAST DURING THIS AFTERNOON. ENERGY IN THE UPPER LEVELS OF THE ATMOSPHERE WILL COMBINE WITH MOIST AND UNSTABLE AIR TO DEVELOP THUNDERSTORMS ACROSS THE RISK AREA. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING HOURS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 29, 3:45 PM CDT, 1 hour 24 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SAT JUL 29 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING NORTHEAST AND EAST CENTRAL ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE... AND NORTH MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL ACROSS EXTREME SOUTHEAST WEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. SOME CITIES INCLUDED IN TENNESSEE ARE LEXINGTON...DECATURVILLE...SELMER AND SAVANNAH. SEVERAL CITIES IN THE MENTIONED AREA IN NORTH MISSISSIPPI ARE CLARKSDALE...OXFORD AND TUPELO. A BROAD TROUGH OF LOW PRESSURE ALONG WITH UPPER LEVEL LIFT WILL COMBINE TO TOUGH OFF THUNDERSTORMS THROUGH EVENING HOURS IN THE MENTIONED AREA. SEVERE ACTIVITY SHOULD SHIFT GRADUALLY SOUTH TONIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER TODAY. MONITOR NOAA WEATHER RADIO OR ANOTHER RELIABLE SOURCE FOR THE LATEST UPDPATES AND INFORMATION ON THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:00 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.